Chemotherapy Expert Forum
CA125 value has gone up.
About This Forum:

Welcome to the International Chemotherapy forum. Questions related to lung cancer will be answered by a medical doctor.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

CA125 value has gone up.

Dr

My mom was diagnosed with stg IV Grade 3 OVC in Nov 07. At diag her CA was 4900.  She had neo-adjuvant chemo with IV taxol and carb for 3 cycles and had surg with no gross disease left behind followed with 3  IV cycles.  On completing treatment her CA was 17.  She was then given 3 more IP cycles of cisp as consolidation.  At the end of that her CA was 14 and PET CT clear

3 Months after IP consolidation she started having severe abdomen pain followed by nausea which resolves in a day.  When we spoke to the GYN/ONC surg and her Med Onc both said that this is a side effect of abdomen surgery and IP chemotherapy.  Followed up with a CA which came down to 9.8 and CT came in clear. They ruled out cancer and she has been having such pains regularly once every 45 days.

6 Months after consolidation CA  10.1 and CT clear

9 Months after consolidation CA 27.  We noticed that the normal range in the report says 21 this time.  When we spoke to the lab they said they have a new equipment where the normal now is 21

When asked the onc and surg during her 9 month checkup if a CT/PET was required due to this spike they refused and asked us to repeat a CA after 3 months and will evaluate then

Between this 6 month and 9th month follow-up she has had 1 episode of abdomen pain with vomiting that I mentioned earlier and also had a minor accident where a scooter fell on her.  She said that she hurt her self where the IP port was in originally (Taken out after chemo).  The area hurt a lot initially but now hurts when one puts pressure on it.

Mom has been taking medicated mushroom extracts every day for about a year now and from one of the posts from Dr Goodman on the OVC cancer form she mentioned that medicated mushrooms have caused elevations in some of her patients and should be discontinued.

Could all these factors during this follow-up cycle have caused this spike in CA values this time

What do you thinks should be the next steps should we wait for 3 more months?
Related Discussions
322973_tn?1239908038
Hi,
In a patient on follow-up after treatment for ovarian cancer, any increase in CA125 should be assumed to be because of disease recurrence unless proven otherwise.
It is unlikely that the scooter accident caused the rise in CA 125, and I am not sure what the relationship is with mushroom consumption.
PET-CT is a sensitive test to detect early relapse, and you may discuss with your oncologist the timing of performing this investigation, given that your mothers CA125 has significantly increased since last follow-up.
All the best, and God Bless!
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank